Quality & Quantity

, 44:181 | Cite as

Interval estimation for the two-parameter exponential distribution under progressive censoring

Research Note


The interval estimation of the scale parameter and the joint confidence region of the parameters of two-parameter exponential distribution under Type II progressive censoring is proposed. In addition, the simulation study for the performance of all proposed pivotal quantities is done in this paper. The criteria of minimum confidence length and minimum confidence area are used to obtain the optimal estimation. The predictive intervals of the future observation and the future interarrival times based on the Type II progressive censored sample are also provided. One biometrical example is also given to illustrate the proposed methods.


Exponential distribution Progressive censoring 


  1. Bain L.J.: Statistical Analysis of Reliability and Life Testing Models. Marcer Dekker, New York (1978)Google Scholar
  2. Balakrishnan N., Aggarwala R.: Progressive Censoring-Theory, Methods, and Applications. Birkhäuser, Boston (2000)Google Scholar
  3. Cohen A.C.: Progressively censored samples in the life testing. Technometrics 5, 327–339 (1963)CrossRefGoogle Scholar
  4. Cohen A.C., Norgaard N.J.: Progressively censored sampling in the three parameter gamma distribution. Technometrics 19, 333–340 (1977)CrossRefGoogle Scholar
  5. Johnson N.L., Kotz S.: Continuous Univariate Distributions. John Wiley & Sons, Inc., New York (1970)Google Scholar
  6. Lawless J.F.: Statistical Models and Methods for Lifetime Data. Wiley, New York (1982)Google Scholar
  7. Lawless J.F., Singhal K.: Analysis of data from life test experiments under an exponential model. Nav. Res. Log. Q. 27, 323–334 (1980)CrossRefGoogle Scholar
  8. Mann N.R., Schafer R.E., Singpurwalla N.D.: Methods for Statistical Analysis of Reliability and Life Data. Wiley, New York (1974)Google Scholar
  9. Meeker W.Q., Escobar L.A.: Statistical Methods for Reliability Data. Wiley, New York (1998)Google Scholar
  10. Thomas D.R., Wilson W.M.: Linear order statistics estimation for the two-parameter Weibull and extreme-value distribution form Type II progressive censored samples. Technometrics 14, 679–691 (1972)CrossRefGoogle Scholar
  11. Zelen M.: Application of exponential models to problems in cancer research. J. R. Stat. Soc. 129, 368–398 (1966)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.Department of StatisticsTamkang UniversityTamsui, TaipeiTaiwan, ROC

Personalised recommendations